Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Extensions by spaces of continuous functions


Authors: Jesús M. F. Castillo and Yolanda Moreno
Journal: Proc. Amer. Math. Soc. 136 (2008), 2417-2423
MSC (2000): Primary 46M18, 46B20
DOI: https://doi.org/10.1090/S0002-9939-08-08820-5
Published electronically: March 4, 2008
MathSciNet review: 2390508
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present two complementary results on the splitting of exact sequences having the form $ 0\to C(K) \to E \to X\to 0$. The first one characterizes the Banach spaces $ X$ such that $ \operatorname{Ext}(X, C(K))=0$ for every compact space $ K$. The second is a nonlinear generalization of Zippin's criterion for the extension of $ C(K)$-valued operators.


References [Enhancements On Off] (What's this?)

  • 1. F. Cabello Sánchez and J.M.F. Castillo, Duality and twisted sums of Banach spaces, J. Funct. Anal. 175 (2000) 1-16. MR 1774849 (2001i:46011)
  • 2. F. Cabello Sánchez, J.M.F. Castillo, N. J. Kalton and D. Yost, Twisted sums with $ C(K)$-spaces, Trans. Amer. Math. Soc. 355 (2003) 4523-4541. MR 1990760 (2004f:46010)
  • 3. F. Cabello Sánchez, J.M.F. Castillo and F. Sánchez, Nonlinear metric projections in twisted twilight, Rev. Real Acad. Cienc. Exactas Fís Nat. (Esp.) 94 (2000) 473-483. MR 1865749 (2002j:46004)
  • 4. J.M.F. Castillo and M. González, Three-space problems in Banach space theory, Lecture Notes in Math. 1667, Springer-Verlag, Berlin, 1997. MR 1482801 (99a:46034)
  • 5. W.B. Johnson and M. Zippin, Extension of operators from weak*-closed subspaces of $ l_1$ into $ C(K)$ spaces, Studia Math. 117 (1995) 43-55. MR 1367692 (96k:46025)
  • 6. N. J. Kalton, The three-space problem for locally bounded F-spaces, Compos. Math. 37 (1978) 243-276. MR 0511744 (80j:46005)
  • 7. N. Kalton, On subspaces of $ c_0$ and extension of operators into $ C(K)$-spaces, Quart. J. Math. Oxford 52 (2001) 313-328. MR 1865904 (2002k:46045)
  • 8. N. J. Kalton and N. T. Peck, Twisted sums of sequence spaces and the three space problem, Trans. Amer. Math. Soc. 255 (1979) 1-30. MR 0542869 (82g:46021)
  • 9. N. Kalton, A. Pełczyński, Kernels of surjections from $ \mathcal L_1$-spaces with an application to Sidon sets, Math. Ann. 309 (1997) 135-158. MR 1467651 (98h:46013)
  • 10. M. Zippin, The embedding of Banach spaces into spaces with structure, Illinois J. Math. 34 (1990) 586-606. MR 1053564 (91f:46017)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46M18, 46B20

Retrieve articles in all journals with MSC (2000): 46M18, 46B20


Additional Information

Jesús M. F. Castillo
Affiliation: Departamento de Matemáticas, Universidad de Extremadura, Avenida de Elvas, 06071 Badajoz, Spain
Email: castillo@unex.es

Yolanda Moreno
Affiliation: Departamento de Matemáticas, Universidad de Extremadura, Avenida de Elvas, 06071 Badajoz, Spain
Email: ymoreno@unex.es

DOI: https://doi.org/10.1090/S0002-9939-08-08820-5
Received by editor(s): May 5, 2004
Published electronically: March 4, 2008
Additional Notes: This work was supported in part by MTM2004-02635.
Communicated by: Jonathan M. Borwein
Article copyright: © Copyright 2008 American Mathematical Society

American Mathematical Society